I have RA and developed a rash

I haven't posted in a while. I feel that most of you have things worse than myself. I have RA and Fibromyalgia. I developed a rash on the sides of my upper arms just above my elbows. Then the inside of my legs by my knees and up about 6 inches. Today the front of my neck started itching but no rash as yet. It looks like red raised bumps. Extremely itchy! I'm not taking any new meds and haven't changed laundry soap or anything new. I'm kind of scared it's psoriasis. I know many of you have psoriasis, so I thought I would just ask your opinion. I haven't been able to get in to see the doctor yet. I'm not quoting anybody just your thoughts on it. Thank you!

19 Replies

oldestnewest
  • I had a rash like that once when I was taking an antibiotic for a sinus infection. Inside my thighs and my arms starting at my wrists. The warning signs on the antibiotic said if I get a rash stop taking the med and call the Dr. The Pharmacist said it was an allergic reaction and should not take that antibiotic ever again. The Dr didn't think the rash had anything to do with the antibiotic but it went away as soon as I stopped taking it. It turned out the med had an ingredient that could do extreme liver damage and the rash was a sign I needed to take seriously.

  • Thank you Marsha! I haven't started anything new so it's kinda weird.

  • I have left messages on this site before. I had a rash when I took methotrexate, around my ankles and then everywhere else. Anyway, I have been on Clint Paddisons diet for 3 months and my inflammatory markers are down to normal and I have reduced my methotrexate. I'm just saying because I have had RA for 17 years and I've tried everything, it takes a while but this diet DOES work, I didn't believe it to begin with and was sceptical just like everyone else, but I'm recommending it to everyone now. I've learned also that Candida plays a big role in the RA.

  • I will check out that diet! I have changed it a few times. I feel best eating the vegan style.

    I sure hope it's not the methotrexate!! I seem to be in remission with RA. Thanks for the good tips!

  • I would get an emergency appointment with the doctor.

  • I went yesterday and they couldn't see me. I'm going to go back today and make sure that they do or go to the ER. Thank you for the advice!

  • I get this also, and have RA, the rash started before my diagnosis but only mildly. No one knows what it is and just appears when it feels like it, stress was mentioned but its not that. I have tried every cream going and nothing works so I now cover up my arms until it goes which can be a few weeks. I would be interested to hear what you find out, good luck.

    Karen

  • Interesting! No anti itch cream has worked for me. When I find out what it is I will post it. Thank you Karen!

  • Hiya Abby. I think I'd get that checked out. Any rash whether you have RD or not should really be looked at. It could be an allergic reaction to something.... food, meds, plant life. If you have some low percentage (1%) hydrocortisone cream that may ease your itch until you can see your GP.

  • Hi nomoreheels heals, I'm going to try again today to see the doc. I have tried I have tried all kinds of cranes and none of them have worked. So I filed my nails down and try not to scratch.

    Thank you!

  • I don't know what medications you're on but an allergic reaction can occur at any time so please don't let this go. Try to get in touch with your rheumy or else get an emergency appt with your gp.

  • Hi raggedy3, i'm on so many different medications, how would they know? The main ones for RA is the methotrexate, Enbrel and plaquenil. The rash is spreading slowly. I will go again today in hopes they will see me.

    Thank you!

  • Hi Abbey I got a rash that started like that it then progressed to all over my body, wife took me to GP , he rang for an Ambulance and I ended up on high dose antibiotics for ten days in hospital, so if I was you get it checked out asap :-)

  • O no! Mine has spread over night. If my gp can't see me I may just go to the ER.

    Thank you! Kinda scarey

  • hi abby,

    i'm on enbrel and leflunamide. i developed a rash on my feet , chest and scalp. this started about three months ago and slowly started to get better. sometimes it takes awhile for these side affects to get better. tell your doc to be on the safe side.

  • Thanks smokin! I sure hope that's the case, because I've been on the same meds for a few years. Finally in remission. I sure don't want to stop any of it. I am waiting in the doc office now.

  • Update on the rash. Three different pharmacy said they believe it to be psoriasis or psoriatic arthritis. The doctor at the clinic said it was bedbugs. The pharmacist just laughed and said don't waste your money on the crane for bedbugs. I had my bed thoroughly checked out there's nothing in my bed. My boyfriend spends the night sometimes he doesn't have a rash. So... Now I don't have a definite diagnosis. I googled bedbugs and it's not that and I go call psoriasis and looks mostly like psoriasis than anything else. Still the thought of bedbugs was so totally disgusting I'm ready to jump out of my skin!!! Lol

  • Hiya Abby11. My husband has Rheumatoid disease and developed a rash all over his body. It turned out to be vasculitis, so please get it checked out as he was quite poorly with it. Wishing you all the best and keep us updated :)

  • Thank you Phoebeo! I have to wait till next week to see the rhumey nurse. I did buy Psoriasis cream, it seemed to calm down some. If it gets worse I'll just go to the emergency room. The clinic doctor said it was bedbugs. I think he gets paid to torture people nasty man. It's definitely not bedbugs the pharmacist wouldn't even sell me the the Rx he called in. She said it's definitely not bedbugs. One pharmacist thought it was psoriatic arthritis another pharmacist said psoriasis too. So I'll wait and see the nurse next week thank you for your advice!

You may also like...